Get your Health question answered in 3 easy steps

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest an alternative to Mirtazapine for depression

Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

default
Posted on Tue, 5 Aug 2014 in General Health
Question: I have been prescribed Mirtazapine for depression. I'm concerned about the side effects. Extreme hunger and drowsiness. I work from home doing complex analysis that needs concentration. Is there anything similar drug that will not cause drowsiness and hunger.
doctor
Answered by Dr. Abhishek Kapoor 11 minutes later
Brief Answer:
You can try escitalopram or paroxetine

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

Mirtazapine is sedative antidepressant. If you are feeling too much drowsiness with it, you can try another antidepressant like paroxetine or escitalopram. These antidepressant are not sedative and would help you to control depressive symptoms. Rest, you can discuss with your doctor.

If you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Mirtazapine

doctor1 MD

My MD has put me on Mirtazapine (50Mg) for sleep. I have frequent ( once every 2 months) A-fib and have had a kidney removed. I have tried it once and don t like it as I had A-fib the morning after.. I used Zoplicone once and much preferred it. What do you suggest?

doctor1 MD

hi, what I'm needing to know is if the mirtazapine I'm taking which is 1/4 of a 7.5 dosage could lower my blood pressure. My blood pressure is usually fairly normal, but when I was checked yesterday at my doctors, she said it was 98, a little low..I'm 36 female, have been pretty healthy all my life, but also, I started taking Biaxin which I was told increases the mitazapine in your system a bit.

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper medication for her condition or if another antidepressant would be preferable. From my online research it...

doctor1 MD

My right leg has been numb from the knee and below for 3 weeks now since the last 5 days it is swollen, numb, itching and painful.

doctor1 MD

23. 5'3. 115. Right now I am taking prenatals(not pregnant), remeron for insomnia and Zoloft for anxiety. I did not take them last night. And woke up around 6. Went to the bathroom, peed a little but had a hard time peeing. Then when I went back to lay down my heart starting racing, my chest got warm and my body was all tingly. My family does have a history Narcolepsy and anxiety and depressions. I had an episode about a month ago about 6 hours after I got the HPV shot. My heart was racing, my vision was getting black and fuzzy, hard time breathing and this tingly and warm feeling was from head to toe. I hope this helps...

doctor1 MD

Ive been taking 15 mg of mirtazapine for over 2 years and recently added deplin 7.50, feel tingling in arms, hands, legs, feet and burning sensations and started feeling nausea. Wondering if the mirtazapine and deplin together aren t agreeing with me?